MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC4640C200TU
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Insufficient Information (4580)
Date of Event 10/07/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vnmf4640c185tu, serial/lot #: (b)(4), ubd: 03-jan-2021, udi#: (b)(4); product id: vnmc3434c90tu, serial/lot #: (b)(4), ubd: 29-jul-2021, udi#: (b)(4), date of death: month and year valid.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted during an endovascular procedure for the treatment of a thoracic aortic aneurysm of an unknown size.Two additional valiant navion grafts were implanted one month post the index procedure.It was reported approximately 1 year post the index procedure the patient presented emergently with shortness of breath and was admitted due to thoracic aneurysm with worsening type iii endoleak overlapping the original tevar graft.After vascular & cardiothoracic surgery consult it was decided the patient was a poor surgical candidate.The patient was discharged home under hospice care and expired on an unknown date in (b)(6) 2020.Per the physician the cause of the type iiia endoleak is undetermined.The cause of death was due to the endoleak and it was noted that there was no type i or ii enoleaks and the sc was patent.No additional clinical sequelae was provided and the patient has expired.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed the patient had 2 separate procedures where a total of 3 valiant navion were implanted.On (b)(6) 2019 vnmf4640c185tu (b)(6) and vnmc3434c90tu (b)(6) were implanted for the endovascular treatment of a fusiform aneurysm.On (b)(6) 2020 a third valiant navion graft was implanted for the treatment of an endoleak between the 2 previously implanted devices.Corelab review of images on (b)(6) 2019 show no endoleaks.On imaging from (b)(6) 2020 a type iiia endoleak was observed between (b)(6).Imaging from (b)(6) 2020 no endoleaks were observed.On imaging from (b)(6) 2020 a type ia endoleak was observed in (b)(6).On imaging from (b)(6) 2020 a type ia endoleak was observed in (b)(6).On imaging from (b)(6) 2020 no endoleak was observed and on imaging from (b)(6) 2020 a type ia endoleak was observed in (b)(6).In device (b)(6) stent ring enlargement of +2.0mm was seen on imaging on (b)(6) 2020, (b)(6) 2020.On imaging from (b)(6) 2020 stent ring enlargement of +3.7mm was noted.Aortic enlargement was seen: (b)(6) 2020 +16.7 mm (b)(6) 2020 +33.8 mm (b)(6) 2020 +30.3 mm (b)(6) 2020 +60.9 mm (b)(6) 2020 +59.9 mm (b)(6) 2020 +65.9 mm no fracture was identified on imaging.All corelab imaging reported was compared to ct imaging taken on (b)(6) 2018.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: the date the type iiia endoleak was first observed by the physician was (b)(6).2020.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13204937
Report Number9612164-2022-00135
Device Sequence Number4651211
Product Code MIH
UDI-Device Identifier00763000101275
UDI-Public00763000101275
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2020
Device Model NumberVNMC4640C200TU
Device Catalogue NumberVNMC4640C200TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer01/06/2022
03/18/2022
05/17/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date01/31/2022
04/11/2022
05/19/2022
Date Device Manufactured09/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale
Patient Weight46 KG